MAUDE Adverse Event Report: X-SPINE SYSTEMS, INC. AXLE INTERNSPINOUS FUSION SYSTEM; INTERSPINOUS PROCESS FIXATION SYSTEM

X-SPINE SYSTEMS, INC. AXLE INTERNSPINOUS FUSION SYSTEM; INTERSPINOUS PROCESS FIXATION SYSTEM
Model Number X060-0320
Medical Device Problem Codes Break (1069); Fracture (1260); Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The distal end of a screwdriver twisted and fractured off during placement of a screw.There were no known complications.The screwdriver has not been received by the company for complaint assessment.The complainant provided photos of the screwdriver.The distal tip of the screwdriver could have been damaged if excessive torque was applied to the driver.The complaint screwdriver is intended to be used with a torque limiting t-handle that limits the torque applied to the screwdriver.Application of torque more than 40 in-lbs (+/- 10%) may contribute to the distal tip of the driver breaking.The torque limiting t-handle was not returned, and the calibration could not be confirmed.It may also be possible that lateral movement of the driver while engaged with a set screw could contribute to the distal tip of the screwdriver breaking.A dhr review was performed, and there were no manufacturing anomalies identified.The device met all required specifications prior to being released to distribution.
 
Event or Problem Description
The distal end of a screwdriver twisted and fractured off during placement of a screw.There were no known complications.
 
Additional Manufacturer Narrative
The complaint device and the associated torque limiting t-handle were received on 05/01/2019 for complaint assessment.The returned screwdriver showed signs of being manipulated by a third party after being distributed by the company.The overall length of the driver was approximately 0.25" short as compared to the device specifications.There were weld markings surrounding the circumference of the driver tip and an indentation observed around the shaft of the instrument.A dhr review was performed for the screwdriver and the device met all required specifications prior to being released to distributable inventory on 05/25/2016.The torque limiting t-handle was inspected for torque-limiting ability.The acceptable range of torque for this instrument is 40 in-lbs +/- 10% (36-44 in-lbs).The returned handle produced readings of 46 in-lbs, 45 in-lbs, and 46 in-lbs.The handle was out of specification for this instrument.A dhr review was performed for the torque limiting t-handle.The device met all required specifications before being released to distributable inventory on (b)(6) 2014.

Brand Name
AXLE INTERNSPINOUS FUSION SYSTEM
Common Device Name
INTERSPINOUS PROCESS FIXATION SYSTEM
Manufacturer (Section D)
X-SPINE SYSTEMS, INC.
664 cruiser lane
belgrade MT 59714
MDR Report Key8400905
Report Number3005031160-2019-00010
Device Sequence Number11243412
Product Code HXX
UDI-Device IdentifierM697X06003201
UDI-PublicM697X06003201
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K130438
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberX060-0320
Device Lot Number055798
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/01/2019
Initial Date Received by Manufacturer 02/13/2019
Supplement Date Received by Manufacturer02/13/2019
Initial Report FDA Received Date03/07/2019
Supplement Report FDA Received Date05/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;